Thunderstorm Wind, Yuma
- When
- August 1, 5:10 PM MST
- Where
- Yuma County, Dome
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.750, -114.367
Power poles down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 1, 2:45 PM MST, 2 hours 25 minutes earlier.
AZZ020>028-CAZ030>033-020600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 245 PM MST MON AUG 1 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A MOIST FLOW OF AIR WILL REMAIN IN PLACE ACROSS ALL OF ARIZONA AND SOUTHEAST CALIFORNIA THIS WEEK. MINOR WEATHER DISTURBANCES MOVING ACROSS THE REGION...WILL HELP TO CREATE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REGION THIS EVENING...LESS NUMEROUS OVER THE LOWER DESERTS. A SLIGHT DECREASE IN STORM ACTIVITY IS ANTICIPATED BEGINNING WEDNESDAY. HOWEVER...THERE WILL BE AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS A JUST ABOUT EVERY AFTERNOON AND EVENING THROUGH THE WEEKEND. LITTLE DAY-TO-DAY TEMPERATURE VARIATION IS EXPECTED INTO NEXT WEEK. && .DISCUSSION... STORMS HAVE STARTED EARLY ON THE LOW DESERTS IN SOUTHWEST ARIZONA. WE HAVE ALREADY HAD SOME STRONG BUT ISOLATED STORMS OVER YUMA COUNTY. STORMS HAVE ALSO BEEN GOING UP AND DOWN OVER JOSHUA TREE. THE BAND OF CLOUDINESS THAT WAS OVER SOUTH-CENTRAL ARIZONA THIS MORNING HAS PRETTY MUCH DISSIPATED WHICH SHOULD HELP THE INSTABILITY CAUSE. EASTERN ARIZONA IS NOT VERY ACTIVE YET. THOUGH THERE ARE A FEW STORMS...WOULD HAVE EXPECTED TO SEE MORE MORE VIGOROUS STORM ACTIVITY THERE THAN IN YUMA COUNTY. AIR IS MORE MOIST IN SOUTHWEST ARIZONA THOUGH. AS PREVIOUSLY DISCUSSED...THERE ARE FLOW FEATURES ALOFT WHICH WILL HELP THE STRENGTH OF CONVECTION OVER MUCH OF OUR FORECAST AREA TODAY...LESS SO TUESDAY. AREAS CLOSEST TO HIGHER TERRAIN STILL STAND A BETTER CHANCE. ONE LIMITING FACTOR FOR TODAY IS THAT THE TEMPERATURE PROFILES ARE NOT OUTSTANDING FOR BIG CAPE. SO ONCE AGAIN...POTENTIAL FOR STRONG STORMS EXISTS OVER A LARGE AREA...BUT THEY WILL TEND TO BE ISOLATED. INFACT...IT WILL BE UNLIKELY THAT A MAJORITY OF THE FORECAST AREA EXPERIENCES WETTING RAIN. THE STORMS WILL TEND TO FAVOR RAIN PRODUCTION OVER WIND PRODUCTION. HOWEVER...THE STRONG ONES WILL BE CAPABLE OF PRODUCING BOTH. FROM MIDWEEK INTO THE WEEKEND...THE GFS IS INDICATING THAT THE STEERING FLOW WILL HAVE AN EASTERLY COMPONENT TO THE STEERING FLOW WHICH COULD HELP WITH STORM DEVELOPMENT OVER SOUTH-CENTRAL ARIZONA. HOWEVER...IT IS ALSO INDICATING LESS OVERALL MOISTURE. THIS IS REFLECTED IN SOMEWHAT LOWER POPS. PREVIOUS FORECAST TRENDS ARE STIL ON TRACK WITH A LOT OF MINOR TWEAKS TO THE POPS. && .AVIATION... DISCUSSION FOR 00TAFS. TAFS FOR KPHX...KIWA...KYUM...KIPL...AND KBLH ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. AJ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 602 AM MST MON AUG 1 2005 AZZ020>023-025>028-CAZ031>033-021315- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 602 AM PDT MON AUG 1 2005 /602 AM MST MON AUG 1 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH-CENTRAL ARIZONA AND SOUTHEAST CALIFORNIA...NOT TO INCLUDE THE HIGHER TERRAIN. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN LATE THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD ALSO PRODUCE WIND GUSTS TO NEAR 50 MPH...ALONG WITH DENSE BLOWING DUST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THE REMAINDER OF THE WEEK AND INTO EARLY NEXT WEEK. ISOLATED TO SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING AGAIN THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. AZZ024-021315- SOUTHERN GILA/TONTO NF FOOTHILLS- 602 AM MST MON AUG 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER TERRAIN PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD ALSO PRODUCE WIND GUSTS TO NEAR 45 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THE REMAINDER OF THE WEEK AND INTO EARLY NEXT WEEK. SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING AGAIN THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. CAZ030-021315- JOSHUA TREE NATIONAL PARK- 602 AM PDT MON AUG 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK IN SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD ALSO PRODUCE WIND GUSTS TO NEAR 45 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THE REMAINDER OF THE WEEK AND INTO EARLY NEXT WEEK. SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING AGAIN THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. ESTLE
The Yuma radar (KYUX), 39 km away, was scanning. The volume nearest the first event began at 00:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
Power poles down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473469.